Alert archive / Ohio / Flood Watches in 2017
Flood Watch 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flood watch at Nov 18, 2017, 10:23 AM EST for 10 counties in Ohio; Wayne County, Indiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 10:23 AM EST (15:23 UTC)
- Expired
- Nov 18, 2017, 8:05 PM EST
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 689 m²/s²
- 0-3 km storm-relative helicity
- 674 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WGUS61 KILN 181523 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington OH 1023 AM EST Sat Nov 18 2017 OHZ026-034-035-042>046-190000- /O.NEW.KILN.FA.A.0002.171118T1523Z-171119T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, and Delaware 1023 AM EST Sat Nov 18 2017 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wilmington has issued a * Flood Watch for portions of Central Ohio and West Central Ohio, including the following areas, in Central Ohio, Delaware and Union OH. In West Central Ohio, Auglaize, Darke, Hardin, Logan, Mercer, and Shelby. * Through this evening * Periods of showers and thunderstorms will continue through late morning with additional showers and thunderstorms likely later this afternoon into early evening. One to three inches of rain has already fallen across the area. An additional 1 to 2 inches of rain will be possible through this evening before the precipitation tapers off. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$
2 follow-up statements
379 WGUS61 KILN 182017 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington OH 317 PM EST Sat Nov 18 2017 INZ050-OHZ051-052-190500- /O.EXA.KILN.FA.A.0002.000000T0000Z-171119T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne-Miami-Champaign- Including the cities of Richmond, Troy, Piqua, Tipp City, and Urbana 317 PM EST Sat Nov 18 2017 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... The National Weather Service in Wilmington has expanded the * Flood Watch to include portions of East Central Indiana and West Central Ohio, including the following areas, in East Central Indiana, Wayne. In West Central Ohio, Champaign and Miami. * Until midnight EST tonight * Periods of showers and thunderstorms will continue through late afternoon before beginning to taper off this evening. Additional rainfall amounts of 1 to 2 inches will be possible. Much of this region has already received 1 to 2 inches of rain from storms earlier today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$ OHZ026-034-035-042>046-190500- /O.CON.KILN.FA.A.0002.000000T0000Z-171119T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, and Delaware 317 PM EST Sat Nov 18 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... The Flood Watch continues for * Portions of Central Ohio and West Central Ohio, including the following areas, in Central Ohio, Delaware and Union OH. In West Central Ohio, Auglaize, Darke, Hardin, Logan, Mercer, and Shelby. * Until midnight EST tonight * Periods of showers and thunderstorms will continue through late afternoon before beginning to taper off this evening. Additional rainfall amounts of 1 to 2 inches will be possible. Much of this region has already received 2 to locally 3 inches of rain from storms earlier today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$
549 WGUS61 KILN 190105 FFAILN Flood Watch National Weather Service Wilmington OH 805 PM EST Sat Nov 18 2017 INZ050-OHZ026-034-035-042>046-051-052-190215- /O.CAN.KILN.FA.A.0002.000000T0000Z-171119T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 805 PM EST Sat Nov 18 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of East Central Indiana and Ohio has been cancelled. Widespread heavy rain has come to an end therefore the flood watch has been cancelled. Remain alert for any residual high water and flooding. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flood watch went out at Nov 18, 6:18 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 18, 6:18 AM EST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
618 AM EST Sat Nov 18 2017
.SYNOPSIS...
Low pressure will strengthen as it tracks northeast across the
southern Great Lakes through tonight. As the low moves by, a
strong cold front will push east through the region. Colder and
drier conditions will prevail for Sunday. High pressure will
build back into the region Sunday night into Monday. Temperatures
will rise to near normal readings for the beginning of the work
week before falling to below normal readings for Thanksgiving.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
In a moist/warm air advection regime aloft due to a potent low
level jet, showers were occurring across the region early this
morning. Low pressure emerging from the southern Plains will
strengthen as it tracks northeast to a position near northeast
Indiana/northwest Ohio by late in the day. As this occurs, high
resolution models suggest that a warm front will develop on
another strong nose of a low level jet from mid morning into mid
afternoon as the low heads toward northwest Ohio. This should
focus and shift showers and embedded thunderstorms to the far
northern and northwest sections of our CWFA as the remainder of
the region becomes warm sectored. By late in the day, a strong
cold front trailing from the low is forecast to push east into
the region. With strong low level frontal convergence, a line of
showers and embedded thunderstorms is expected. Given a very
strong wind regime, and sufficient MLCAPEs of 500 J/kg for this
time of the year, there is the concern that some of the storms
may bow along the line, allowing for the potential for a few
strong to perhaps severe thunderstorm gusts. As a result, SPC
has our region in a marginal risk for severe thunderstorms as
this line moves east through the region late this afternoon into
this evening. Outside the threat for gusty winds within
thunderstorms will be the synoptic scale winds. With a
tightening pressure gradient and aforementioned strong low level
jet, winds this afternoon should easily gust from the south into
the lower and mid 30s knots. There is some concern for wind
gusts to reach or slightly exceed wind advisory criteria in the
WAA regime should the atmosphere adiabatically mix higher than
what the majority of models are suggesting. We will have to
watch how much saturation occurs this morning and how low
ceilings get. A wind advisory is in effect beginning from noon
onward, mainly for the synoptic scale gusts approaching 40 knots
behind the cold front from late this afternoon into this
evening. But given the caveat just mentioned, it is a good thing
that it is in effect before frontal passage. Another concern is
the potential for locally heavy rain across our far north given
some training of showers and storms today along with additional
pcpn with the front. Rainfall amounts will likely fall into the
1 to 2 inch range, but will have to watch for any potential
flooding issues. Otherwise, it will be warm today despite
considerable cloud cover with highs mainly in the lower to mid
60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
For tonight, low pressure and the cold front will move east away
from the region. There could be a brief period of mesoscale
frontogenetic precipitation across the region on the back side
of the departing low, otherwise, precipitation should taper off
from west to east this evening. Again, winds will be gusty from
the northwest with gusts up to 40 knots possible. The wind
advisory is in effect until 4 am. Winds should die down some
thereafter with gusts in the 20 to 25 knot range by Sunday
morning. Under a moist CAA regime, clouds will remain overnight
with lows bottoming out in the lower 30s northwest to the upper
30s southeast.
For Sunday, in a northwest flow aloft, an embedded s/wv is
forecast to dive quickly southeast into the region by afternoon.
This feature, along with a cold fetch off of Lake Michigan, may
be enough for a few snow showers to occur across our far
northern zones. Elsewhere, it will remain mostly cloudy for a
good part of the day. Outside of the lake effect, there doesn't
appear to be support for any flurry activity as the cloud layer
will not be intersecting the dendritic growth zone, something
you need in the winter time for snowflakes to squeeze out of the
clouds. Temperatures will not show much of a diurnal rise with
highs peaking in the upper 30s to the lower 40s. Locally gusty
winds from the northwest can also be expected.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The ILN CWA will be on the back side of a mid level trough on Sunday
night, with any snow showers in the northern half of Ohio likely
coming to an end before the long term forecast period begins. Though
the pattern will change a little going into the week, one constant
will be the wind, as the near-surface pressure gradient will remain
strong through Monday and Tuesday -- supporting gusts above 20
knots. High pressure nudging into the area from the southeastern
states will force a switch to southwesterly flow on Monday, leading
to a warming trend that will continue through Tuesday.
As the surface high moves off the mid-Atlantic coast later Tuesday,
a weak cold front is expected to move through the Ohio Valley on
Tuesday night. This front will be pivoting into a WSW-to-ENE
orientation, and will be far removed from its parent low (moving
into northern Quebec). With moisture also lacking, a dry forecast
will be maintained as this front passes through. This forecast is
supported by recent GFS/CMC model runs, though it should be noted
that the ECMWF model has been trending toward a deeper shortwave,
and thus a solution that allows for some precipitation to occur with
the front. Either way, not expecting as strong of cold advection as
with the current weekend setup. Nonetheless, max temperatures will
drop around 10 degrees from Tuesday to Wednesday, before starting a
slow recovery through the rest of the week.
Beyond this front, the ILN CWA is likely to remain between weather
systems (in what is actually somewhat of an active pattern for other
parts of the CONUS) through at least Friday.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
For today, low pressure will deepen as it heads northeast
toward the southern Great Lakes. The overall wind field will
increase as well which will bring gusty southerly winds. Showers
with embedded thunder should show an overall movement toward
the north as a warm front develops north of the terminals. Gusty
southerly winds are expected with wind gusts at least in the 30
to 35 knot range with higher gusts possible, especially south
and east. LLWS will be maintained in the terminals until front
passage given strong winds between 50 and 60 knots at 2000 feet
ahead of an approaching cold front.
Otherwise, as the low continues on to the northeast, an
attendant cold front will swing east through the region late
this afternoon and evening. This will bring a focused line of
showers and embedded thunderstorms. Gusty winds can be expected
with any storms with stronger synoptic scale wind gusts in the
35 to 40 knot range expected behind frontal passage. Ceilings
and visbilities will predominately remain MVFR with local IFR
possible, especially with the frontal precipitation.
For the overnight period, as the low and front continue to move
away from our area, precipitation will taper off from west to
east. CAA stratocumulus will then envelope the region with MVFR
ceilings which will linger into Sunday. Gusty winds will reduce
to 25 knots toward Sunday morning.
OUTLOOK...MVFR ceilings to linger on Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from noon today to 4 AM EST Sunday for OHZ026-
034-035-042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory from noon today to 4 AM EST Sunday for
KYZ089>100.
IN...Wind Advisory from noon today to 4 AM EST Sunday for INZ050-
058-059-066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...HickmanHazardous weather outlook, Nov 18, 4:14 AM EST, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 AM EST Sat Nov 18 2017 OHZ026-034-035-042>046-190915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- 414 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY... This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and embedded thunderstorms this afternoon into this evening may produce locally heavy rainfall, resulting in localized flooding issues. In addition, a strong cold front will move through the region this afternoon and evening. Showers and embedded thunderstorms will accompany the front, with a few strong to severe thunderstorms possible. Damaging winds will be the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ051>056-060>065-070>074- 077>082-088-190915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 414 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A strong cold front will move through the region this afternoon and evening. Showers and embedded thunderstorms will accompany the front, with a few strong to severe thunderstorms possible. Damaging winds will be the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Nov 18, 8:56 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLOOD 1 E DELAWARE 40.30N 83.05W
11/18/2017 DELAWARE OH TRAINED SPOTTER
MULTIPLE ROADS IN TOWN FLOODED WITH MORE THAN 1 INCH OF
WATER.
&&
KKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:38 AM EST | Areal Flood Advisory | ILN | Delaware, Licking, Union | 3 hr |
| Nov 18, 9:12 AM EST | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 3 hr |
| Nov 18, 9:20 AM EST | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| Nov 18, 9:36 AM EST | Flash Flood Warning | ILN | Delaware, Licking, Union | 3 hr |
| Nov 18, 10:01 AM EST | Areal Flood Advisory | ILN | Auglaize, Delaware, Hardin, Logan, Union | 2 hr |
| Nov 18, 10:29 AM EST | Areal Flood Advisory | ILN | Mercer | 2 hr |
| Nov 18, 10:46 AM EST | Areal Flood Advisory | ILN | Auglaize, Hardin | 104 min |
| Nov 18, 1:55 PM EST | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Shelby | 3 hr |
| Nov 18, 2:02 PM EST | Special Weather Statement | ILN | Mercer | 28 min |
| Nov 18, 2:24 PM EST | Special Weather Statement | ILN | Shelby | 36 min |
| Nov 18, 2:47 PM EST | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby | 3 hr |
| Nov 18, 2:52 PM EST | Flash Flood Warning | ILN | Darke | 3 hr |
| Nov 18, 2:58 PM EST | Special Weather Statement | ILN | Darke, Logan, Shelby | 32 min |
| Nov 18, 3:16 PM EST | Flash Flood Warning | ILN | Auglaize, Shelby | 3 hr |
| Nov 18, 3:27 PM EST | Areal Flood Advisory | ILN | Darke, Miami, Preble, Shelby | 3 hr |
| Nov 18, 3:35 PM EST | Areal Flood Advisory | ILN | Champaign, Hardin, Logan, Miami, Shelby, Union | 3 hr |
| Nov 18, 3:57 PM EST | Flash Flood Warning | ILN | Darke, Preble | 3 hr |
| Nov 18, 4:17 PM EST | Special Weather Statement | ILN | Miami | 28 min |
| Nov 18, 4:23 PM EST | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 24 min |
| Nov 18, 4:41 PM EST | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Nov 18, 4:50 PM EST | Special Weather Statement | ILN | Champaign | 25 min |
| Nov 18, 4:54 PM EST | Special Weather Statement | ILN | Butler, Montgomery, Preble | 36 min |
| Nov 18, 5:05 PM EST | Areal Flood Advisory | ILN | Champaign, Delaware, Logan, Union | 3 hr |
| Nov 18, 5:12 PM EST | Special Weather Statement | ILN | Delaware, Union | 33 min |
| Nov 18, 5:16 PM EST | Severe Thunderstorm Warning | ILN | Delaware, Union | 29 min |
| Nov 18, 5:21 PM EST | Flash Flood Warning | ILN | Champaign, Delaware, Logan, Union | 3 hr |
| Nov 18, 5:32 PM EST | Special Weather Statement | ILN | Butler | 43 min |
| Nov 18, 5:34 PM EST | Severe Thunderstorm Warning | ILN | Butler | 13 min |
| Nov 18, 5:40 PM EST | Areal Flood Warning | ILN | Darke | 39 hr |
| Nov 18, 5:50 PM EST | Special Weather Statement | ILN | Delaware, Union | 40 min |
| Nov 18, 5:53 PM EST | Special Weather Statement | ILN | Clark, Greene | 37 min |
| Nov 18, 6:05 PM EST | River Flood Warning | ILN | Shelby | 32 hr |
| Nov 18, 6:11 PM EST | Areal Flood Warning | ILN | Auglaize, Shelby | 4 hr |
| Nov 18, 6:14 PM EST | Special Weather Statement | ILN | Franklin, Madison | 31 min |
| Nov 18, 6:21 PM EST | Severe Thunderstorm Warning | ILN | Franklin, Madison | 24 min |
| Nov 18, 6:42 PM EST | Special Weather Statement | ILN | Franklin | 18 min |
| Nov 18, 6:57 PM EST | Special Weather Statement | ILN | Franklin | 33 min |
| Nov 18, 3:49 PM EST | Special Weather Statement | ILN | Wayne | 26 min |
| Nov 18, 3:57 PM EST | Special Weather Statement | ILN | Fayette, Union | 33 min |
| Nov 18, 5:09 PM EST | Special Weather Statement | ILN | Dearborn, Ripley | 36 min |
| Nov 18, 5:40 PM EST | Special Weather Statement | ILN | Dearborn | 35 min |
Nearby
Flood Watches in Ohio, 2017Flood Watches in Indiana, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.